MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 5ML SIL STR H 14; CATHETER, UROLOGICAL

TELEFLEX MEDICAL SDN. BHD. RUSCH GOLD 2W 5ML SIL STR H 14; CATHETER, UROLOGICAL
Model Number IPN050511
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It is reported that "the retention balloon on several balloons have not deflated.Clinician resorted to introducing mineral oil to enable removal when cutting the shaft also failed".Additional information received states that the nurse attempted to remove the catheter but was unable to remove the full amount of fluid in the balloon.As a result mineral oil was used to deflate the balloon.Further information states "all devices were separate events.The patients were fine after removal as the majority of cases we were able to deflate the balloon with mineral oil or cutting off the valve or making slits in the catheter.The two patients that had the catheter removed with the balloon partially inflated did not experience any complications.No devices were reinserted.No patient required re-catheterization.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not available for return; however, the customer provided a photo for evaluation.The photo was reviewed and it was observed that the shaft was cut but the balloon was still inflated.A device history record review was performed and no relevant findings were identified.The manufacturing site reports: "non-deflation could be occurred due to several reasons such as it was being bent or kinked during the usage, improper fixation of syringe to the valve or excessive pressure applied during deflation process.Besides that, clamping with hard object, heavy encrustation of salt deposits and the use of inflating fluids such as non-sterile water or saline also may lead to such problem.Furthermore, the balloon with low fill volume than the recommended tends to have the problem.In a standard practice, an empty syringe without plunger is also recommended to be used to drain off the fluid by gravity and avoid creation of vacuum effect and ease deflation process.However, without returned sample, the actual phenomenon which could lead to non-deflation could not be determined and associate it with any of the above-mentioned root cause.".

Brand Name
RUSCH GOLD 2W 5ML SIL STR H 14
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17217067
Report Number8040412-2023-00244
Device Sequence Number12308493
Product Code KOD
UDI-Device Identifier14026704302205
UDI-Public14026704302205
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN050511
Device Catalogue Number180705140
Device Lot NumberKMA22J1182
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown